Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 317, NWS Springfield, MO

October 10, 2001Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 10, 2001, 12:08 PM CDT for Laclede County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 12:08 PM CDT (17:08 UTC)
Expired
Oct 10, 2001, 1:15 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Laclede County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
2.6
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS53 KSGF 101708
SVRSGF
MOC105-101815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 115 PM CDT

* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF MACKS CREEK TO
  CONWAY...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   LEBANON BY 1230 PM CDT.

THE TOWNS OF BENNETT SPRINGS...PHILLIPSBURG...ELDRIDGE...MORGAN AND
TWIN BRIDGES ARE ALSO IN THE PATH OF THESE STORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3788 9287 3750 9284 3748 9227 3777 9246

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:49 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 6:49 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT WED OCT 10 2001

ZONE UPDATE ISSUED TO INCREASE TEMPERATURES IN SOUTHWEST
MISSOURI/SOUTHEAST KANSAS COUNTIES. CURRENT READINGS WERE VERY CLOSE
TO EXPECTED HIGHS...SO BUMPED THE HIGHS UP A CATEGORY.

.SGF...
MO...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES MOZ055>057...
MOZ066>069...MOZ077>081...MOZ088...MOZ090...MOZ093>094.

KS...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES KSZ073...KSZ097...
KSZ101.

SUTTON

In the hours before

Local storm report, Oct 10, 11:25 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1049 AM    PIERCE CITY               MO   WIND DAMAGE
10/10/01   LAWRENCE                       TIN ROOF TORN OFF. TREES
                                          ALSO UPROOTED TO THE EAST
                                          OF PIERCE CITY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 12:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1058 AM    2 S GRANBY                MO   WIND DAMAGE
10/10/01   NEWTON                         MOBILE HOME OVERTURNED.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1140 AM    SPRINGFIELD               MO   WIND DAMAGE
10/10/01   GREENE                         BUILDING DAMAGED AND
                                          POWER LINES DOWN BY
                                          HIGH WINDS AT GRAND AND
                                          NATIONAL. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:47 PM CDTSevere Thunderstorm WarningSGFNewton43 min
Oct 9, 9:21 PM CDTSevere Thunderstorm WarningSGFDade39 min
Oct 9, 10:19 PM CDTSevere Thunderstorm WarningSGFGreene41 min
Oct 10, 2:24 AM CDTFlash Flood WarningSGFDade, Greene, Jasper, Lawrence, Newton, Polk6 hr
Oct 10, 10:53 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence52 min
Oct 10, 11:10 AM CDTSevere Thunderstorm WarningSGFChristian, Greene50 min
Oct 10, 12:20 PM CDTSevere Thunderstorm WarningSGFCamden40 min
Oct 10, 4:51 PM CDTSevere Thunderstorm WarningSGFStone, Taney54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.